Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 20, 2020, 2:37 AM CDT for Culberson County, Texas. It took effect at Mar 20, 2020, 10:51 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2020, 2:37 AM CDT (07:37 UTC)
- In effect from
- Mar 20, 2020, 10:51 AM CDT
- Expired
- Mar 20, 2020, 10:20 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS74 KMAF 200737 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 237 AM CDT Fri Mar 20 2020 TXZ271-202200- /O.NEW.KMAF.HW.W.0018.200321T0300Z-200321T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 137 AM MDT Fri Mar 20 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SATURDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 9 PM this evening to 6 AM MDT Saturday. * IMPACTS... Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
616 WWUS74 KMAF 201551 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1051 AM CDT Fri Mar 20 2020 TXZ271-210400- /O.EXT.KMAF.HW.W.0018.200320T1551Z-200321T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 951 AM MDT Fri Mar 20 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 6 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
756 WWUS74 KMAF 201833 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 133 PM CDT Fri Mar 20 2020 TXZ271-211200- /O.CON.KMAF.HW.W.0018.000000T0000Z-200321T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1233 PM MDT Fri Mar 20 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 6 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
075 WWUS74 KMAF 210320 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1020 PM CDT Fri Mar 20 2020 TXZ271-210430- /O.CAN.KMAF.HW.W.0018.000000T0000Z-200321T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 920 PM MDT Fri Mar 20 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have fallen below warning criteria, and will remain so the rest of the night. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 20, 12:28 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 20, 12:28 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1228 AM CDT Fri Mar 20 2020 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... VFR conditions will prevail the next 24 hours. A front moving into the area will result in a few hours of elevated/gusty northerly winds at area terminals during the morning, though wind speeds will begin to decrease through the afternoon, with winds gradually veering around to the east thereafter. There may be some showers in the area between around 10-14Z, mainly affecting MAF, INK, and FST, though impacts would be minimal, and confidence is too low to include mention. Will monitor and amend if needed. && .PREV DISCUSSION... /issued 936 PM CDT Thu Mar 19 2020/ DISCUSSION... Latest sfc obs show winds have subsided as the upper trough exits the region and decoupling commences w/loss of diurnal heating. We'll do a quick update to remove this from the grids, update to current conditions/latest forecasts, and update other products as necessary. We'll leave POPs in the SE, where the Pac front lies, and even expand coverage a bit, as the latest ETA redevelops convection on a shortwave moving thru West Texas in a few hours. Updates out shortly. PREV DISCUSSION... /issued 224 PM CDT Thu Mar 19 2020/ DISCUSSION... Windy conditions are being observed across the northern half of the CWA today ahead of a cold front due to arrive overnight into Friday morning. Most of the rain has already pushed east so the frontal passage will be dry with high pressure behind the front bringing cooler temperatures, especially east of the Pecos River. Saturday is expected to be cooler than Friday thanks to overcast skies, then a gradual warming trend will take hold Sunday into next week. A westerly steering pattern will send a series of weak upper disturbances across the western states and into the Central Plains. These systems will not have access to colder Canadian air to the north so the associated cold fronts will remain north of our area and have no effect for us. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 36 53 45 72 / 0 20 10 0 Carlsbad 40 60 43 75 / 0 0 0 0 Dryden 47 62 51 78 / 0 20 10 0 Fort Stockton 43 64 47 78 / 0 10 10 0 Guadalupe Pass 37 59 41 67 / 0 0 0 0 Hobbs 34 55 42 72 / 0 10 0 0 Marfa 38 70 40 78 / 0 0 0 0 Midland Intl Airport 38 55 46 74 / 0 20 10 0 Odessa 38 56 46 74 / 0 20 10 0 Wink 39 61 45 77 / 0 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84
Hazardous weather outlook, Mar 20, 2:04 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 AM CDT Fri Mar 20 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-210715- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 AM CDT Fri Mar 20 2020 /104 AM MDT Fri Mar 20 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect for Guadalupe Pass and portions of the Delaware Mountains late this evening through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.